I was originally taking 60 mg of Cymbalta, started the 30th of October 2018. It made me really tired and had really dry eyes. So i cut back to 30 mg about three weeks ago. Still tired and having a bit of a hard time concentrating on some things. I took fluoxetine for two years before the Cymbalta. I want to go back on the fluoxetine again. I was originally taking 60 mg of fluoxetine before starting Cymbalta. How do i switch back from Cymbalta to fluoxetine?
How do I switch from 30 mg of Cymbalta to fluoxetine?
- 9 Feb 2019 by Evelyndrake
- 9 February 2019 (10 weeks ago)
- cymbalta, depression, eye conditions, eye dryness/redness, osteoarthritis, keratoconjunctivitis sicca, fibromyalgia, fluoxetine, chronic pain, eye, dry eye disease
The good news is that you cut your Cymbalta dosage in half without experiencing some of the terrible side effects associated with withdrawal from that medication. Nonetheless, it would be ideal if you could obtain from your Doctor or Pharmacist to get you a 2 or 3 week supply of 20 mg Cymbalta capsules so that you can ease down from 30 mg before going to zero. Once you are off the Cymbalta it would be good, though not necessary, if you could take nothing for a full week before commencing Fluoxetine at 20 mg for two weeks. After that you can go up to 40 mg and I would advise that you give the 40 mg dose a full 6 weeks to become effective again. You might find after 6 weeks on 40 mg that this dosage is adequate in its effectiveness and you don't need to return to 60 mg. No point taking more of these medicines than is absolutely necessary. In fact, there are a lot of good reasons not to.
Take care for now and all the best.
Hi Evelyndrake. The bad news is you could experience ‘withdrawals’ from going off Cymbalta too fast. Some people have no problems but some people do. I am in a Cymbalta group and there are almost 18,000 people in this group who are trying to taper off Cymbalta without having these withdrawals. The number of people is getting bigger every day. I really do hope that you’re one of the lucky ones who don’t have any problems but if you start to get symptoms you don’t usually have then they could be from going off Cymbalta too fast. I have been taking Cymbalta for over 10 years and I’m slowly tapering now. I had many horrible side effects but my doctor had me believing that I had Fibromyalgia and it was just getting worse. Well I’m down from 60 mg to 4.4 mg and almost every side effect is gone. And I do not have Fibromyalgia. I only found this out because I started searching Google about all my symptoms and Cymbalta came up. I started tapering right away. I can’t wait to get off this drug and I will be going the natural route. There are lists of ‘Natural Remedies’ for almost every ailment on Google. I understand that some medications have to be taken but I will never take another medication like Cymbalta/Duloxetine, Lyrica/Pregabalin or Gabapentin/Neurontin again. Take care and I wish you the best. Cindy59
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Mar 2014 • 2 answers
Updated 16 Apr 2014 • 3 answers
Updated 26 Jun 2015 • 2 answers
Updated 22 Mar 2017 • 1 answer
Updated 15 Aug 2018 • 1 answer